Alert archive / California / Wind Advisories in 2014
Wind Advisory 11, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 19, 2014, 2:50 AM PST for 4 counties in California. It took effect at Feb 19, 2014, 10:00 PM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2014, 2:50 AM PST (10:50 UTC)
- In effect from
- Feb 19, 2014, 10:00 PM PST
- Expired
- Feb 20, 2014, 1:38 PM PST
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496 WWUS76 KSGX 191050 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 250 AM PST WED FEB 19 2014 ...MODERATE TO LOCALLY STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS TODAY... ...MODERATE TO LOCALLY STRONG AND GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS TONIGHT AND THURSDAY... .A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS THE WEST THIS MORNING WILL BRING MODERATE TO LOCALLY STRONG WEST TO NORTHWEST WINDS TO THE MOUNTAINS AND DESERTS TODAY. AS THIS TROUGH SHIFTS EAST THIS EVENING...THE WINDS WILL QUICKLY TURN TO THE NORTHEAST...WITH MODERATE TO LOCALLY STRONG OFFSHORE WINDS POSSIBLE THROUGH THURSDAY MORNING. CAZ055-056-061-192200- /O.NEW.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/ /O.CON.KSGX.WI.Y.0010.140219T1400Z-140220T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- COACHELLA VALLEY- 250 AM PST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45 MPH...BECOMING NORTHEAST THIS EVENING. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY THROUGH AND BELOW THE BANNING AND SAN GORGONIO PASSES AND ALONG THE EAST SLOPES OF THE SAN BERNARDINO MOUNTAINS. * TIMING...TODAY...THEN AGAIN TONIGHT THROUGH THURSDAY MORNING. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-057-192200- /O.UPG.KSGX.HW.A.0003.140220T0600Z-140220T1800Z/ /O.NEW.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 250 AM PST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 60 MPH. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS INCREASING THIS EVENING...WITH STRONGEST WINDS OCCURRING LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-058-192200- /O.NEW.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 250 AM PST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. * WINDS...AREAS OF NORTHEAST TO EAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 60 MPH IN THE WIND PRONE AREAS. * LOCATION...ALONG THE COASTAL SLOPES...WITH THE STRONGEST WINDS BELOW THE FAVORED CANYONS AND PASSES. * TIMING...WINDS INCREASING THIS EVENING...WITH STRONGEST WINDS OCCURRING LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ060-192200- /O.CON.KSGX.WI.Y.0010.140219T1400Z-140220T0200Z/ APPLE AND LUCERNE VALLEYS- 250 AM PST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS EVENING... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. * TIMING...STRONGEST WINDS WEDNESDAY. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
5 follow-up statements
837 WWUS76 KSGX 192029 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1229 PM PST WED FEB 19 2014 ...WIND ADVISORY CANCELLED FOR TODAY... ...WIND ADVISORY CONTINUES FOR GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS TONIGHT AND THURSDAY... .BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS TONIGHT AND TOMORROW MORNING CAZ055-056-061-200500- /O.CAN.KSGX.WI.Y.0010.000000T0000Z-140220T0200Z/ /O.CON.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- COACHELLA VALLEY- 1229 PM PST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY TODAY. HOWEVER...A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH...WITH ISOLATED GUSTS TO 45 MPH. * LOCATION...STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY... THROUGH AND BELOW THE CAJON AND BANNING PASS...AND ALONG THE SOUTH SLOPES OF THE SAN BERNARDINO MOUNTAINS. * TIMING...TONIGHT THROUGH THURSDAY MORNING. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ060-192130- /O.CAN.KSGX.WI.Y.0010.000000T0000Z-140220T0200Z/ APPLE AND LUCERNE VALLEYS- 1229 PM PST WED FEB 19 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WIND GUSTS THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW 45 MPH. $$ CAZ042-048-050-057-058-200500- /O.CON.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 1229 PM PST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH. ISOLATED GUSTS OF 50 TO 60 MPH ARE POSSIBLE IN THE MOST WIND PRONE AREAS EARLY THURSDAY MORNING. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS INCREASING THIS EVENING...WITH STRONGEST WINDS OCCURRING LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
557 WWUS76 KSGX 200406 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 806 PM PST WED FEB 19 2014 ...WIND ADVISORY CONTINUES FOR GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS TONIGHT AND THURSDAY... .BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS TONIGHT AND TOMORROW MORNING. CAZ042-048-050-055>058-061-201300- /O.CON.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- 806 PM PST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH. ISOLATED GUSTS OF 50 TO 60 MPH ARE POSSIBLE IN THE MOST WIND PRONE AREAS EARLY THURSDAY MORNING. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS INCREASING TONIGHT...WITH STRONGEST WINDS OCCURRING LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
663 WWUS76 KSGX 201025 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 225 AM PST THU FEB 20 2014 ...GUSTY NORTHEAST WINDS DEVELOPING NEAR THE COASTAL FOOTHILLS THIS MORNING... .BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY NORTHEAST WINDS TO THE COASTAL SLOPES AS WELL AS THROUGH AND BELOW THE PASSES AND CANYONS THIS MORNING. CAZ042-048-050-055>058-061-201800- /O.CON.KSGX.WI.Y.0011.000000T0000Z-140220T1800Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- 225 AM PST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH. ISOLATED GUSTS OF 50 TO 60 MPH ARE POSSIBLE IN THE MOST WIND PRONE AREAS THIS MORNING. * LOCATION...STRONGEST WINDS WILL BE ALONG THE COASTAL SLOPES AS WELL AS THROUGH AND BELOW THE PASSES AND CANYONS...INCLUDING BELOW THE CAJON PASS AND BANNING PASS. * TIMING...INCREASING WINDS THROUGH THIS MORNING. WINDS WILL DECREASE BY THIS AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
011 WWUS76 KSGX 201733 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 933 AM PST THU FEB 20 2014 ...GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS THROUGH EARLY THIS AFTERNOON... .STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE GUSTY EAST TO NORTHEAST WINDS OVER THE COASTAL SLOPES AND THROUGH AND BELOW PASSES AND CANYONS...MAINLY IN SAN DIEGO AND RIVERSIDE COUNTIES. WINDS WILL DIMINISH THROUGH THE AFTERNOON. CAZ042-055-057-201845- /O.CAN.KSGX.WI.Y.0011.000000T0000Z-140220T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 933 AM PST THU FEB 20 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. FREQUENT WIND GUSTS OVER 35 MPH ARE NO LONGER EXPECTED OVER THE AREA THIS MORNING. HOWEVER...ISOLATED GUSTS TO 35 MPH WILL BE POSSIBLE THROUGH EARLY THIS AFTERNOON. $$ CAZ048-050-056-058-061-202200- /O.EXT.KSGX.WI.Y.0011.000000T0000Z-140220T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- 933 AM PST THU FEB 20 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...EAST TO NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH. ISOLATED GUSTS OF 50 MPH ARE POSSIBLE IN WIND PRONE AREAS. * LOCATION...STRONGEST WINDS WILL BE ALONG THE COASTAL SLOPES AS WELL AS THROUGH AND BELOW THE PASSES AND CANYONS...INCLUDING BELOW THE CAJON PASS AND SAN GORGONIO PASS. * TIMING...THROUGH EARLY THIS AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJT
084 WWUS76 KSGX 202138 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 138 PM PST THU FEB 20 2014 CAZ048-050-056-058-061-202245- /O.CAN.KSGX.WI.Y.0011.000000T0000Z-140220T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- 138 PM PST THU FEB 20 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE LOWERED BELOW 35 MPH ACROSS MOST AREAS. HOWEVER...ISOLATED EASTERLY GUSTS TO 40 MPH WILL BE POSSIBLE IN FAVORED WINDY SPOTS OVER THE NEXT FEW HOURS. $$ JJT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 18, 9:25 PM PST, 5 hours 25 minutes earlier.
Area forecast discussion, Feb 18, 9:25 PM PST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 PM PST TUE FEB 18 2014
.SYNOPSIS...
STRONGER ONSHORE FLOW WILL BRING COOLER WEATHER AND A DEEPER MARINE
LAYER THROUGH WEDNESDAY...WITH LOW CLOUDS AND FOG SPREADING INLAND
TO THE LOWER COASTAL SLOPES TONIGHT INTO WEDNESDAY MORNING. AREAS OF
STRONG AND GUSTY WEST WINDS WILL DEVELOP IN THE MOUNTAINS AND
DESERTS WEDNESDAY MORNING. WINDS WILL TURN OFFSHORE WEDNESDAY NIGHT
AND THURSDAY WITH GUSTY NORTHEAST WINDS MAINLY NEAR THE COASTAL
FOOTHILLS. OTHERWISE...WARM AND DRY WEATHER WILL PREVAIL THURSDAY
THROUGH EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE AFTERNOON SOUNDING FROM NKX SHOWS THE MARINE LAYER STILL AROUND
2000 FT DEEP...AND LOW CLOUDS ARE ALREADY MOVING INTO THE COASTAL
AREAS. WITH ONSHORE FLOW INCREASING AHEAD OF AN APPROACHING
TROUGH...EXPECT THE LOW CLOUDS TO SPREAD INLAND TO THE COASTAL
SLOPES BY EARLY WED MORNING. AREAS OF FOG WILL DEVELOP WHERE THE
CLOUDS AND TERRAIN INTERSECT.
WESTERLY FLOW ALOFT WILL CONTINUE THROUGH WED...BECOMING STRONGER
AND MORE NW AS THE TROUGH MOVES INLAND TO OUR NORTH. ONSHORE SFC
PRESSURE GRADIENTS WILL ALSO INCREASE. THIS WILL BRING STRONG AND
GUSTY WEST TO NW WINDS TO THE MTNS AND ADJACENT DESERT AREAS WED
MORNING INTO WED AFTERNOON.
THE FLOW WILL TURN OFFSHORE WED NIGHT/THU MORNING AS THE TROUGH
MOVES EWD ACROSS THE ROCKIES AND A SFC HIGH MOVES INTO THE GREAT
BASIN. STRONG AND GUSTY NE WINDS...MAINLY IN AND BELOW CANYONS AND
PASSES...WILL PEAK LATE WED NIGHT INTO EARLY THU MORNING AND WIND
GUSTS TO 60 MPH WILL BE POSSIBLE IN THE WIND-PRONE LOCATIONS. WITH
LITTLE UPPER SUPPORT AND SFC PRESSURE GRADIENTS QUICKLY
WEAKENING...THE OFFSHORE WINDS ARE EXPECTED TO DIMINISH BY EARLY THU
AFTERNOON. THE OFFSHORE FLOW WILL ALSO BRING DRIER AND WARMER
CONDITIONS...WITH DAYTIME TEMPS CLIMBING BACK INTO THE UPPER 70S AT
SOME INLAND VALLEY LOCATIONS.
WEAK CYCLONIC FLOW ALOFT AND WEAK OFFSHORE PRESSURE GRADIENTS AT THE
SFC WILL CONTINUE DRY AND WARM CONDITIONS FOR FRI THROUGH SAT...WITH
DAYTIME HIGH TEMPS REACHING THE UPPER 70S TO LOW 80S AT SOME INLAND
LOCATIONS. CONTINUED WARM AND DRY FOR SUN INTO EARLY NEXT WEEK AS A
HIGH PRESSURE RIDGE MOVES IN FROM THE WEST.
&&
.AVIATION...
190245Z...COAST/VALLEYS...STRATUS WITH BASES NEAR 1500 FT MSL AND
TOPS TO 2000 FT MSL WILL RETURN TO THE COASTAL AIRPORTS 06-09Z AND
MOVE ABOUT 35SM INLAND OVERNIGHT. AREAS OF 2-4SM VSBY IN BR POSSIBLE
IN THE INLAND VALLEYS WHERE STRATUS NEARS HIGHER TERRAIN.
STRATUS/VIS RESTRICTIONS CLEARING 16-18Z. STRATUS WILL REDEVELOP
ALONG THE COAST AFTER 03Z WITH BASES AOB 1000 FT MSL AND AREAS OF
3-5SM VSBY...LOCALLY 2SM OR LESS. OTHERWISE SCT-BKN CLOUDS AOA 20000
FT MSL AND UNRESTRICTED VSBY.
MTNS/DESERTS...GUSTY WEST WINDS WITH LOCAL SFC GUSTS TO 35 KT
POSSIBLE ALONG THE MTN RIDGES AND INTO THE DESERTS LATE WED MORNING
THROUGH WED AFTERNOON.
&&
.FIRE WEATHER...
WITH THE OFFSHORE FLOW RETURNING WED NIGHT...HUMIDITIES WILL
DECREASE OVER MOST AREAS AGAIN THU-SAT. RH VALUES WILL BE IN THE
TEENS WITH ISOLATED 8-10 PERCENT READINGS OVER MOST INLAND
VALLEYS...LOWER MOUNTAIN SLOPES...AND THE DESERTS. LOCALLY STRONG
AND GUSTY NORTHEAST WINDS WILL OCCUR WED NIGHT AND THU MORNING BUT
WITH LESS WIND THU AFTERNOON...SO PROLONGED OVERLAP BETWEEN WIND
GUSTS OVER 35 MPH AND RH VALUES UNDER 15 PERCENT IS UNLIKELY DUE TO
WIND SPEEDS BECOMING LIGHTER AS THE RH VALUES REACH THEIR AFTERNOON
MINIMUMS. THE MODERATELY LOW HUMIDITY WILL CONTINUE FRI/SAT...BUT
WINDS WILL BE LIGHTER...BUT STILL FROM THE NORTHEAST.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 6 AM TO 6 PM PST WEDNESDAY FOR THE APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS.
HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
FOR THE ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA
MOUNTAINS AND FOOTHILLS.
PZ...NONE.
&&
PUBLIC/FIRE...PG
AVIATION/MARINE...SSNearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.